Logo Logo
Switch Language to German
Cripps, Martin W.; Schmidt, Klaus M. ORCID: 0000-0002-5011-0828; Thomas, Jonathan P. (1996): Reputation in perturbed repeated games. In: Journal of Economic Theory, Vol. 69, No. 2: pp. 387-410
Full text not available from 'Open Access LMU'.


The paper analyzes reputation effects in perturbed repeated games with discounting. If there is some positive prior probability that one of the players is committed to play the same (pure) action in every period, then this provides a lower bound for her equilibrium playoff in all Nash equilibria. This bound is tight and independent of what other types have positive probability. It is generally lower than Fudenberg and Levine’s bound for games with a long-run player facing a sequence of short-run opponents. The bound cannot be improved by considering types playing finitely complicated history-dependent commitment strategies. Journal of Economic Literature Classification Numbers: C73, D83, L14.